Alert archive / California / Frost Advisories in 2025
Frost Advisory 23, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Oct 19, 2025, 4:39 PM PDT for Trinity County, California. It took effect at Oct 19, 2025, 10:00 PM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2025, 4:39 PM PDT (23:39 UTC)
- In effect from
- Oct 19, 2025, 10:00 PM PDT
- Expired
- Oct 20, 2025, 10:00 AM PDT
- In force
- 12 hr
- Issued by
- NWS Eureka, CA
County Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 101 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 11.7 hours before the alert went out and 334 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1560 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
671 WWUS76 KEKA 192339 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 439 PM PDT Sun Oct 19 2025 CAZ108-200745- /O.NEW.KEKA.FR.Y.0023.251020T0500Z-251020T1700Z/ Southern Trinity- Including Hayfork, Peanut, and Forest Glen 439 PM PDT Sun Oct 19 2025 ...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PDT MONDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Southern Trinity. * WHEN...From 10 PM this evening to 10 AM PDT Monday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JHW
1 follow-up statement
969 WWUS76 KEKA 200710 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1210 AM PDT Mon Oct 20 2025 CAZ108-201515- /O.CON.KEKA.FR.Y.0023.000000T0000Z-251020T1700Z/ Southern Trinity- Including Peanut, Forest Glen, and Hayfork 1210 AM PDT Mon Oct 20 2025 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT THIS MORNING... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Southern Trinity. * WHEN...Until 10 AM PDT this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka ZVS
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Oct 19, 1:22 PM PDT, 3 hours 17 minutes earlier.
Area forecast discussion, Oct 19, 1:22 PM PDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
122 PM PDT Sun Oct 19 2025
.SYNOPSIS...A fast moving cold front brought some light rain and
cooler temperatures to the area. High pressure has started to build
back. Chilly temperatures possible tonight. Larger storm system
likely late next week into the weekend.
&&
.DISCUSSION...A weak cold front has passed through the area early
this morning, bringing light rain to the coastal areas of Humboldt
and Del Norte. High pressure and clearing skies is building in as
the cold front quickly moves out of the area. High temperatures in
the interior are likely to be cooler today with 60s and 70s likely
for most valleys. A chillier night is possible for the interior
areas as skies clear tonight and offshore flow beings in drier air.
Confidence has waned for frost Monday morning as dewpoints remain
solidly in the 40s or higher. Model guidance suggests a low chance
(20% or lower) for low temperatures of 37 or lower in the colder
valleys of Trinity County, including Hayfork. Offshore flow may also
keep the skies clear tonight for the coast, bringing chillier
temperatures in the low to mid 40s.
Weak high pressure continues to build for the beginning of the week.
Interior temperatures are forecast to warm up to the high 70s to low
80s by Tuesday. Even the coastal areas could see high 60s to low 70s
Tuesday as offshore flow keeps skies clear and winds remain light.
High pressure weakens midweek as a cutoff low off the coast of
southern California moves onshore and a weak trough moves through
the Pacific Northwest. This will likely return coastal stratus and
bring a few high clouds to the area. The trough is unlikely to bring
any rain to the area, with impacts limited to coastal drizzle or a
sprinkle in Del Norte.
A more significant system arrives Friday into the weekend, bringing
multiple periods of moderate to heavy rain, gusty southerly winds,
and mountain snow. NBM chances for storm total precipitation
(Friday, Saturday, and Sunday) of over an inch are near 100% north
of Cape Mendocino and 70% in southern Mendocino and Lake. NBM
chances for over 3 inches of precipitation are over 90% in Del Norte
and around 50% north of Cape Mendocino with much lower chances (30%
or less) in Mendocino and Lake. High elevation areas of Del Norte
and the King Range could see over 6 inches total. Rapid rises in
small streams and rivers, minor flood impacts to urban areas, and
debris on roadways are all possible. NBM is also showing high
chances for wind gusts of over 40 mph over exposed ridges and
coastal headlands with small (~20%), but nonzero, chances for winds
this strong essentially everywhere across the area. Impacts will
become clearer as the storm track solidifies in the coming days. JB
&&
.AVIATION...(18Z TAFS)...VFR conditions are forecast to prevail at
all forecast terminals this cycles. Extensive low cloud cover and
fog may form in the interior valleys again tonight and early Monday.
Also, shallow mist and haze may result in brief LIfR for coastal
terminals this evening due to recent rainfall. East and northeast
winds should result in drying overnight with much less potential for
shallow mist at the terminals. Strong north and northeast winds
aloft will likely result in shallow turbulence over the mountainous
terrain this evening through Monday morning.
&&
.MARINE...Northerly winds and steep waves will ramp up this evening
and overnight for all waters. Strongest winds are expected over the
outer waters and downwind of Cape Mendocino. Larger long period NW
swill arrives this evening and then build overnight to 15-18 ft.
GFS=Waves may be too low on the incoming swell. Strong north winds
and elevated seas are expected to continue into Monday, bordering on
hazardous seas warning criteria based on shorter period wind waves.
Northerly winds and steep waves will start to diminish on Tuesday,
however another large and long period NW swell will begin to build,
peaking near 13 to 15 feet by Tue night into Wed morning. Winds are
forecast to turn southerly by mid week. Southerly winds should begin
to strengthen Thursday through Friday in advance of a frontal
system. Magnitude, timing and coverage of the strong winds > 35 kt
remains uncertain. Additional reinforcing NW swell from north
Pacific storms is forecast to arrive late week. Another frontal
system may impact the waters with elevated winds and seas next
weekend.
&&
.BEACH HAZARDS...A large long period NW swell will build this
evening and peak overnight. Above normal breakers from 16 to 20 feet
on west and northwest facing beaches will be possible this evening
through early Monday morning. Greatest threat appears to be this
evening upon arrival of the initial swell front. It may seem like a
nice evening to head to the beach for a walk, especially after
multiple of days of coastal gloom with fog and low clouds hovering
over the shoreline. Thus, the beach hazardous statement seems
appropriate. Elevated surf will likely continue overnight into the
early morning hours of Monday. By then, surf will just be large
and hazardous with less of a sneaker wave risk.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Beach Hazards Statement from 8 PM PDT this evening through
Monday morning for CAZ101-103-104-109.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory from 5 PM this afternoon to 11 PM PDT
Monday for PZZ450-470.
Small Craft Advisory until 3 PM PDT Monday for PZZ455.
Small Craft Advisory until 5 PM PDT this afternoon for
PZZ475.
Gale Warning from 5 PM this afternoon to 11 AM PDT Monday
for PZZ475.
&&
NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 10:45 PM PDT | Small Craft Advisory | EKA | 4 days | |
| Oct 19, 10:53 AM PDT | Beach Hazards Statement | EKA | Del Norte, Humboldt, Mendocino | 23 hr |
Nearby
Frost Advisories in California, 2025Every frost advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.